Alert archive / Oklahoma / Wind Advisories in 2007

Wind Advisory 15, NWS Norman, OK

October 21, 200726 counties in Oklahoma; 8 counties in Texas

NWS Norman, OK issued this wind advisory at Oct 21, 2007, 2:28 PM CDT for 26 counties in Oklahoma; 8 counties in Texas. It took effect at Oct 21, 2007, 7:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 21, 2007, 2:28 PM CDT (19:28 UTC)
In effect from
Oct 21, 2007, 7:00 PM CDT
Expired
Oct 22, 2007, 3:38 AM CDT
In force
9 hr
Issued by
NWS Norman, OK
All 34 counties

Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Jefferson County, OK, Kingfisher County, OK, Kiowa County, OK, Logan County, OK, Love County, OK, McClain County, OK, Murray County, OK, Oklahoma County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 64 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 7.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2007-10-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2007-10-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 620 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1046 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
620 m²/s²
0-3 km storm-relative helicity
667 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOUN 211928
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
228 PM CDT SUN OCT 21 2007

...WIND ADVISORY IN EFFECT TONIGHT FOR NORTH TEXAS AND PARTS OF OKLAHOMA...

.WIND SPEEDS WILL GRADUALLY INCREASE THIS EVENING AS COLDER
TEMPERATURES QUICKLY DEVELOP BEHIND A COLD FRONTAL PASSAGE. THE
HIGHEST WIND SPEEDS ARE EXPECTED FROM EARLY EVENING THROUGH LATE
TONIGHT IN ASSOCIATION WITH RAIN DEVELOPING OVER THE AREA. 

OKZ012-016>019-021>025-027>029-033>041-044>046-050-TXZ083>090-
221100-
/O.NEW.KOUN.WI.Y.0015.071022T0000Z-071022T1100Z/
GARFIELD-CUSTER-BLAINE-KINGFISHER-LOGAN-BECKHAM-WASHITA-CADDO-
CANADIAN-OKLAHOMA-GRADY-MCCLAIN-CLEVELAND-HARMON-GREER-KIOWA-
JACKSON-TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-COTTON-JEFFERSON-
CARTER-LOVE-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-
CLAY-
INCLUDING THE CITIES OF...ENID...WEATHERFORD...CLINTON...
WATONGA...KINGFISHER...GUTHRIE...ELK CITY...SAYRE...CORDELL...
ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...
CHICKASHA...PURCELL...NORMAN...MOORE...HOLLIS...MANGUM...HOBART...
ALTUS...FREDERICK...LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...
WALTERS...WAURIKA...ARDMORE...MARIETTA...QUANAH...CHILLICOTHE...
CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...
ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA
228 PM CDT SUN OCT 21 2007

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 6 AM CDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 6 AM CDT
MONDAY. 

NORTH WINDS OF 25 TO 35 MPH WILL GRADUALLY DEVELOP ACROSS THE
ADVISORY AREA TONIGHT WITH WIND GUSTS NEAR 45 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
JAMES
1 follow-up statement
000 
WWUS74 KOUN 220838
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
338 AM CDT MON OCT 22 2007

...WIND ADVISORY CANCELLED...

.WIND SPEED HAVE DECREASED AND ARE NO LONGER SUPPORTIVE OF A WIND
ADVISORY. NORTH WINDS WILL REMAIN BRISK THIS MORNING AT 15 TO 25
MPH WITH SOME HIGHER GUSTS BEFORE DECREASING EVEN FURTHER LATE
TODAY. 

OKZ012-016>019-021>025-027>029-033>041-044>046-050-TXZ083>090-
220945-
/O.CAN.KOUN.WI.Y.0015.000000T0000Z-071022T1100Z/
GARFIELD-CUSTER-BLAINE-KINGFISHER-LOGAN-BECKHAM-WASHITA-CADDO-
CANADIAN-OKLAHOMA-GRADY-MCCLAIN-CLEVELAND-HARMON-GREER-KIOWA-
JACKSON-TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-COTTON-JEFFERSON-
CARTER-LOVE-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-
CLAY-
INCLUDING THE CITIES OF...ENID...WEATHERFORD...CLINTON...
WATONGA...KINGFISHER...GUTHRIE...ELK CITY...SAYRE...CORDELL...
ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...
CHICKASHA...PURCELL...NORMAN...MOORE...HOLLIS...MANGUM...HOBART...
ALTUS...FREDERICK...LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...
WALTERS...WAURIKA...ARDMORE...MARIETTA...QUANAH...CHILLICOTHE...
CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...
ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA
338 AM CDT MON OCT 22 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE WIND
ADVISORY. 

NORTH WINDS HAVE DECREASED THIS MORNING BELOW ADVISORY CRITERIA. HOWEVER
NORTH WINDS WILL CONTINUE TO REMAIN BRISK AT SPEEDS OF 15 TO 25
MPH WITH SOME HIGHER GUSTS THROUGH MUCH OF THIS MORNING BEFORE
DECREASING LATE TODAY.

$$

30

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Oct 21, 2:17 PM CDT, 11 minutes earlier.

Area forecast discussion, Oct 21, 2:17 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
217 PM CDT SUN OCT 21 2007

DISCUSSION...

WE HAVE USED THE OBSERVATIONS AND JUSTIFICATION MENTIONED IN THE
MORNING AREA FORECAST DISCUSSION FOR MUCH OF THE RATIONALE FOR THE
FORECAST TONIGHT THROUGH THE MIDDLE OF NEXT WEEK. REGARDING WHICH
MODEL...HAVE USED MOSTLY THE GFS THROUGH MONDAY WHICH HAS THE UPPER
TROUGH TO OUR WEST PROVIDING TREMENDOUS FORCING OVER THE MUCH OF THE
AREA THIS EVENING JUST ABOVE THE SOUTHWARD SURGING COLD FRONT.
EXPECT WIND AND FALLING TEMPERATURES THIS EVENING TO BECOME
REINFORCED BY DIABATIC COOLING FROM DEVELOPING RAIN AND THICK POST
FRONTAL CLOUD COVER TO ONLY INCREASE THE ISSALOBARIC WIND COMPONENT
WHICH SHOULD SUPPORT WIND ADVISORY CRITERIA BEHIND THE COLD FRONT
THIS EVENING AND OVERNIGHT.

EXPECT RAIN/SHOWERS TO BEGIN EXPANDING IN ONE OR MORE BANDS MOSTLY
BEHIND THE SURFACE COLD FRONT THIS EVENING. THE 12Z MODELS ARE ALSO
CONSISTENT IN DEVELOPING AT LEAST SOME SCATTERED CONVECTION ALONG
THE SURGING COLD FRONT THIS AFTERNOON INTO THIS EVENING. SATELLITE
IMAGERY SHOWS STRATOCUMULUS FORMING QUICKLY NEAR AND BEHIND THE
FRONT...BUT WITH THE OBSERVED 12Z OUN RAOB ABOUT 3 DEGREES C WARMER
AT THE INVERSION (800 MB) HEIGHT THAN ANY OF THE SHORT RANGE
GUIDANCE...IT IS THOUGHT THAT THE MODELS ARE UNDERDOING THE STRENGTH
OF THE CAP AND THUS MAKING IT TOO EASY FOR STORMS TO DEVELOP. CAN
NOT RULE CONVECTION DEVELOPING NEAR THE FRONT...BUT PREFER THE
HIGHEST PROBABILITIES FOR REALIZING STATIC INSTABILITY WILL BE
BEHIND THE FRONT WHERE THE DEEPEST LIFT AND ASSOCIATED EROSION OF
THE CAP LAYER IS GENERATED BY THE MODELS.

MONDAY SHOULD BE COLD...RAINY...AND SOMEWHAT RAW FEELING FOR ABOUT
THE EASTERN HALF OR SO OF THE FORECAST AREA. PREFERRED TO PREDICT
EVEN LOWER MAX TEMPERATURES MONDAY FOR AREAS ALONG AND EAST OF
INTERSTATE 35 THAN WHAT WE BE ISSUING THIS AFTERNOON BUT
COORDINATION WITH SURROUNDING OFFICES RESULTED IN A COMPROMISE.
NEVERTHELESS...WE HAVE A FORECAST HIGH MONDAY AT OKLAHOMA CITY OF
JUST 48 DEGREES...WITH WIND CHILLS PROBABLY INTO THE 30S FOR AT
LEAST PARTS OF THE AREA.

HAVE USED A BLEND OF THE UKMET/GFS THROUGH 48 HRS WHICH HAS THE
TROUGH CUTTING OFF INTO A LOW OVER THE TEXAS PANHANDLE EARLY
MONDAY...THEN DRIFTING INTO WESTERN OKLAHOMA EARLY TUESDAY. EXPECT
THE MAJORITY OF CLOUDS AND RAIN TO DEVELOP ON EASTERN AND NORTHERN
PERIPHERIES OF THE LOW. BY NEXT WEDNESDAY...WE USED THE UKMET AND
BLENDED IN THE NAM WHICH HAS THE LOW GRADUALLY LEAVING THE REGION BY
NEXT WEDNESDAY NIGHT OR THURSDAY.

THANKS TO ALL OF THE SURROUNDING OFFICES FOR COORDINATION...

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  43  48  41  58 /  90  80  30  20
HOBART OK         43  50  40  62 /  80  60  20   0
WICHITA FALLS TX  44  51  41  62 /  80  60  20   0
GAGE OK           41  55  41  63 /  40  20  20   0
PONCA CITY OK     45  50  39  59 /  90  80  40  30
DURANT OK         52  52  44  59 /  70  70  40  20

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 7 PM THIS EVENING TO 6 AM CDT MONDAY FOR
     OKZ012-016>019-021>025-027>029-033>041-044>046-050.

TX...WIND ADVISORY FROM 7 PM THIS EVENING TO 6 AM CDT MONDAY FOR
     TXZ083>090.

JAMES
Hazardous weather outlook, Oct 21, 11:50 AM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1150 AM CDT SUN OCT 21 2007

OKZ004>048-050>052-TXZ083>090-221200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1150 AM CDT SUN OCT 21 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.

DISCUSSION...
A STRONG COLD FRONT MOVING THROUGH NORTHWEST OKLAHOMA WILL CONTINUE
MOVING SOUTHEASTWARD AND WILL MOVE ACROSS ALL OF CENTRAL AND WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS BY LATE THIS EVENING. THE UPPER
LEVEL STORM SYSTEM ASSOCIATED WITH THIS FRONT IS STRENGTHENING
ACROSS WESTERN COLORADO AND NEW MEXICO TODAY AS IT MOVES EASTWARD.
STRONG SURFACE CONVERGENCE WILL DEVELOP ALONG THE FRONT THIS
AFTERNOON BUT A VERY STRONG CAP WILL INHIBIT THE DEVELOPMENT OF
THUNDERSTORMS. LATER THIS EVENING AS THE UPPER LEVEL SYSTEM
APPROACHES THERE WILL BE A HIGHER PROBABILITY OF RAIN AND
THUNDERSTORMS FORMING NORTH OF THE COLD FRONT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY OCT 22.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...80.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10.

OTHER HAZARDOUS WEATHER...
A RISK OF WILDFIRES WILL EXIST THIS AFTERNOON ACROSS PORTIONS OF
SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS AS VERY WARM...WINDY AND
DRY WEATHER WILL CONTINUE UNTIL THE FRONT PASSES.

STRONG SOUTH TO SOUTHWEST WINDS WILL PREVAIL ACROSS OKLAHOMA AND
WESTERN NORTH TEXAS TODAY AHEAD OF THE COLD FRONT THAT WILL MOVE
SOUTH ACROSS THE AREA THROUGHOUT TODAY INTO TONIGHT. AS THE FRONT
MOVES ACROSS THE AREA THE WINDS WILL SHIFT TO THE NORTH AND ARE
EXPECTED TO BE QUITE STRONG. THESE NORTH WINDS WILL INCREASE EVEN
FURTHER BY LATE IN THE DAY AND CONTINUE THROUGH THE EVENING...
GUSTING AT TIMES OVER 40 MPH... ESPECIALLY ACROSS WESTERN AND
CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS. THE WINDS MAY BE STRONG
ENOUGH TO CAUSE HAZARDOUS DRIVING CONDITIONS... ESPECIALLY FOR HIGH
PROFILE VEHICLES ON EAST WEST ROADS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORM OUTLOOK...
A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH MONDAY AS THE
UPPER LEVEL SYSTEM MOVES SLOWLY EASTWARD.

OTHER HAZARDOUS WEATHER...
STRONG NORTH WINDS WILL CONTINUE THROUGH MONDAY MORNING BEFORE
DECREASING LATE IN THE DAY.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
MONDAY.

01

Nearby

Wind Advisories in Oklahoma, 2007Wind Advisories in Texas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.